Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 26, 2004, 4:15 PM CDT for Texas County, Wright County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 26, 2004, 10:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 262124 FFWSGF MOC215-229-270315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 PM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI. WRIGHT COUNTY IN SOUTHWEST MISSOURI. * UNTIL 1015 PM CDT. * AT 415 PM CDT...A TRAINED WEATHER OBSERVER REPORTED THREE INCHES OF RAIN SOUTH OF DAWSON...ALONG HIGHWAY 95 IN SOUTHEAST WRIGHT COUNTY SINCE 3 PM. THIS OBSERVER ALSO INDICATED THAT HIS PASTURES WERE FLOODING AND THAT ALL OF THE WATER FLOWS INTO BEAVER CREEK. THERE ARE A FEW AREAS ALONG BEAVER CREEK THAT HAVE LOW WATER CROSSINGS WHICH WILL LIKELY FLOOD SOON. IN ADDITION...DOPPLER RADAR ESTIMATED OVER TWO INCHES OF RAINFALL BETWEEN DAWSON AND MOUNTAIN GROVE WITH LOCALLY THREE TO 3.50 INCHES SINCE 3 PM. THIS FLASH FLOOD WARNING IS AN UPGRADE TO THE FLOOD ADVISORY ISSUED EARLIER. THE THUNDERSTORMS THAT HAVE CAUSED THE FLOODING WERE MOVING TO THE EAST...HOWEVER...THEY CONTINUE TO BUILD OVER THE FLOODED AREA. AN ADDITIONAL ONE INCH IS POSSIBLE BEFORE THE THUNDERSTORMS END. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME OF THE SPECIFIC STREAMS AND CREEKS THAT WILL BE DIRECTLY AFFECTED BY THE RAINFALL ARE... PLEMMONS. DAKE. BEAVER. WHETSTONE. WILLIAMS AND DOOLITTLE. THESE STREAMS ARE BETWEEN THE TOWNS OF MOUNTAIN GROVE AND DAWSON. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3733 9208 3707 9207 3707 9240 3733 9240 $$ JLT
1 follow-up statement
000 WGUS73 KSGF 270035 FFSSGF MOC215-229-270045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 735 PM CDT THU AUG 26 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WRIGHT AND TEXAS COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. && $$ LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:09 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 26, 2:09 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT THU AUG 26 2004 .DISCUSSION... IN THE SHORT TERM CONCERNED WITH PULSE STORMS THIS AFTERNOON. THEN, LOOKING AT THUNDERSTORMS AND POSSIBLE HEAVY RAIN ON FRIDAY AND SATURDAY. ALSO COOLER TEMPERATURES SATURDAY AND SUNDAY. MIDLEVEL RIDGE CONTINUES TO BUILD NORTHWARD WITH TROUGH DIGGING INTO THE ROCKIES. CUMULUS FIELD BEGINNING TO BUILD FROM SOUTHEAST TO NORTHWEST. WITH ENVIRONMENT THIS AFTERNOON UNSTABLE, SURFACE BASED CAPES AROUND 4000 J/KG, ANY PULSE STORM THAT CAN DEVELOP WOULD LIKELY BE STRONG TO SEVERE. COVERAGE SHOULD BE FAIRLY ISOLATED SO WILL CONTINUE SMALL POPS FOR AREAS THAT WILL BE MOST WEAKLY CAPPED. CONTINUED THE HEAT ADVISORY OVER MY WESTERN COUNTIES THROUGH 7 PM TODAY. TEMPERATURES IN THE MID 90S WITH DEWPOINTS IN THE LOW/MID 70S HAVE ALLOWED THE HEAT INDEX TO CLIMB OVER 100 NORTH OF THE PLATEAU AND WILL BE NEAR HEAT ADVISORY CRITERIA THIS AFTERNOON FOR THE WESTERN COUNTIES. THE ETA...GFS AND NGM ALL CONTINUE TO BRING THE COLD FRONT SOUTHWARD INTO THE NORTHWESTERN PORTION OF THE CWA FRIDAY AFTERNOON. THIS FRONTAL BOUNDARY WILL ACT AS A FOCUS FOR CONVECTION AND DEWPOINT POOLING THAT HAVE BEEN LACKING THE PAST FEW DAYS. THE FRONT SHOULD BE ABLE TO BREAK WHATEVER CAP THAT WILL BE PRESENT WITH THE HELP OF STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE 110 KT 200MB JET AND DECENT 850 JET THAT WILL BE PRESENT. 850MB DEWPOINTS ABOVE 14C AND GOOD CONVERGENCE AT THAT LEVEL WILL PROVIDE THE FOCUS NEEDED FOR CONVECTION TO GET GOING. THE BEST CHANCES INITIALLY WILL BE OVER THE NORTHWEST PORTION OF THE AREA...BUT WILL HAVE SOME MENTION OF THUNDERSTORMS CHANCES EVERYWHERE LATE FRI AFTERNOON AND EVENING. SEVERE CONVECTION A GOOD BET GIVEN THE DEGREE OF INSTABILITY. STORMS SHOULD INITIALLY ORGANIZED ALONG THE FRONT...BUT AS LOW LEVEL JET STRENGTHENS FRI EVENING...STORMS MAY ORGANIZE INTO SMALL CONVECTIVE CLUSTER(S). LOOKING AT THE CORFIDI VECTORS AND THE 850MB FLOW BEING PARALLEL TO THE FRONT BRINGS THE POSSIBILITY OF TRAINING/BACK BUILDING STORMS. LOOKS AS THOUGH THE HEAVIEST PRECIPITATION WILL BE OVER CENTRAL MISSOURI...AGAIN. PRECIPITABLE WATER VALUES PROGGED TO BE NEAR 2 INCHES AND WITH THE POSSIBILITY OF TRAINING STORMS AND ALREADY SATURATED GROUND, FLOODING IS A CONCERN. SOME LOCATIONS ACROSS CENTRAL MISSOURI HAVE RECEIVED 7 TO 10 INCHES OF RAIN SO FAR THIS MONTH. WILL LIKELY ISSUE ESF THIS AFTERNOON FOR RAINFALL FRIDAY NIGHT INTO SATURDAY. AS A SHORTWAVE MOVES EASTWARD INTO THE PLAINS FRIDAY NIGHT AND THROUGH THE FORECAST AREA EARLY SUN MORNING THE FRONT WILL PUSH THROUGH BRINING CLEARING AND COOLER TEMPERATURES. THE ETA IS TRENDING MORE TO THE GFS AND NGM IN BEING MORE PROGRESSIVE WITH THE SYSTEM. LINGERED SLIGHT RAIN CHANCES INTO EARLY SUNDAY MORNING ...ESPECIALLY OVER THE EASTERN CWA. TWEAKED TEMPERATURES A DEGREE OR TWO LOWER ON SATURDAY AND SUNDAY. QUIET WEATHER EXPECTED LATE IN THE WEEKEND AND EARLY NEXT WEEK AS SFC HIGH BUILDS INTO THE AREA. HATCH && .AVIATION... VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD WITH THE BIGGEST AVIATION CONCERN REVOLVING AROUND WINDS. LOW LEVEL WIND SHEAR WILL DEVELOP AGAIN TONIGHT FOR SGF AND JLN WHERE SURFACE WINDS REMAIN SOUTHERLY NEAR 15KTS BENEATH 40-45KT SOUTHWESTERLY LOW LEVEL JET. LESE/HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY THROUGH 7 PM AND WEST OF A LINE FROM JOPLIN TO OSCEOLA. KS...HEAT ADVISORY THROUGH 7 PM FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Aug 26, 3:56 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 PM CDT THU AUG 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-LAWRENCE -MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-POLK-PULASKI -SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 356 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF A NEVADA TO WEST PLAINS LINE THROUGH SUNSET. THERE IS A FAIRLY STRONG CAP IN PLACE BUT STORMS THAT CAN BREAK THROUGH THE CAP WILL BECOME STRONG TO SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH POSSIBLE. HEAT INDICES WILL RISE TO BETWEEN 100 AND 110 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE HOTTEST CONDITIONS CAN BE EXPECTED NORTH AND WEST OF THE OZARK PLATEAU WHERE HEAT INDICES WILL LIKELY EXCEED 105 DEGREES FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT FRIDAY NIGHT INTO SATURDAY WITH THE PRIMARY HAZARD SHIFTING TO LOCALLY HEAVY RAINFALL. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING AND POSSIBLE RISES ON AREA RIVERS...ESPECIALLY IN LOCATIONS WHERE SOIL MOISTURE REMAINS HIGH FROM PREVIOUS HEAVY RAINS. ALSO...HEAT INDICES NEAR TO SLIGHTLY ABOVE 100 DEGREES CAN BE EXPECTED ACROSS THE OUTLOOK AREA FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF HATCH
In the hours before
Local storm report, Aug 26, 4:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 PM CDT THU AUG 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG (TBN)FT LEONARD WOOD AAF37.75N 92.13W
08/26/2004 PULASKI MO LAW ENFORCEMENT
SOME TREES DOWN ON FT. LEONARD WOOD
LDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:58 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 62 min |
| Aug 26, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 65 min |
| Aug 26, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 56 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.